Jump to content

looprn1: Introduction: Trying to withdraw from Abilify


looprn1

Recommended Posts

I have been on Abilify for almost a year and have gained 20 lbs and also torn a tendon in my leg due to a car accident.  The weight gain and injury to my leg have made me feel depressed and my blood sugar has gone up as well.  I also didn't know that it caused hair loss but I have experienced that as well. I have been tapering myself off for the past three weeks and caved in today and took 2.5 mg because I have major anxiety about a mediation I have to attend tomorrow as a result of a car accident that caused the ruptured tendon in my leg.  I am tired to not fitting in my clothing and working out all the time.  I feel discouraged that I will ever lose the weight and even tried the HCG diet to lose weight.  I am just looking for support and maybe some success stories or any tips on how to withdraw successfully.  I have just felt more moody, less happy and anxious.  So that is just part of my story and I hope to make some new friends or just find some support.  People who aren't on meds don't understand the challenges we face.  I hope to hear some stories that will give me hope.  :unsure:

Link to comment
  • Moderator Emeritus

Hi, Loo-

 

Abilify is a powerful atypical antipsychotic with lots of nasty side effects. I'm glad to see that you want to taper off. One of the things it does is change your metabolism, which is why so many people gain weight on it and have trouble losing it by normal means such as dieting and exercise. Here's our topic on tapering off of Abilify:

 

http://survivingantidepressants.org/index.php?/topic/1896-tips-for-tapering-off-abilify-aripiprazole/?hl=abilify

 

When you have time, please add your psychiatric drug history to your signature like so:

 

http://survivingantidepressants.org/index.php?/topic/893-please-put-your-withdrawal-history-in-your-signature/

 

Here is our discussion area on success stories:  http://survivingantidepressants.org/index.php?/forum/28-recovery-success-stories/

 

You may also find the Intro stories interesting, and there are lots of non-drug tips for dealing with withdrawal in the 'Symptoms and self-care' discussion area.

 

Welcome to the forum, Loo. You'll find lots of good information and friendly support here.

Psychotropic drug history: Pristiq 50 mg. (mid-September 2010 through February 2011), Remeron (mid-September 2010 through January 2011), Lexapro 10 mg. (mid-February 2011 through mid-December 2011), Lorazepam (Ativan) 1 mg. as needed mid-September 2010 through early March 2012

"Never attribute to malice that which is adequately explained by stupidity." -Hanlon's Razor


Introduction: http://survivingantidepressants.org/index.php?/topic/1588-introducing-jemima/

 

Success Story: http://survivingantidepressants.org/index.php?/topic/6263-success-jemima-survives-lexapro-and-dr-dickhead-too/

Please note that I am not a medical professional and my advice is based on personal experience, reading, and anecdotal information posted by other sufferers.

 

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy